MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIX TOP LOADING POLYAXIAL HEAD; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIX TOP LOADING POLYAXIAL HEAD; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 04.632.001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s height reported as (b)(6) cm.Date of postoperative matrix top-loading polyaxial head popped off is unknown.Additional device product codes: mnh, mni, kwq, kwp.Implanted on an unknown date approximately one year ago.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient had a lumbar fusion at l4-l5 using the matrix system on an unknown date approximately one year ago.Patient presented to surgeon complaining of postoperative pain on an unknown date.X-ray taken on an unknown date determined that a matrix top-loading polyaxial head had popped off one of the matrix screws.A revision surgery was scheduled for (b)(6) 2018, and the surgeon removed the entire construct on the right-hand side, and replaced it with another matrix construct.There was no allegation of deficiency against the hardware on the left side.There was no surgical delay, no fragments generated, and the patient outcome was reportedly good.There are two devices involved in this complaint.Concomitant devices reported: titanium matrix screw (part # unknown, lot # unknown, qty.1); titanium matrix top-loading polyaxial head, (part # 04.632.001, lot # unknown, qty.1); titanium matrix locking cap (part # 04.632.000, lot # unknown, qty.2); curved rod (part # unknown, lot # unknown, qty.1).This report is for one (1) ti matrix top loading polyaxial head.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Customer quality conducted a review of x-rays provided.One polyaxial head (04.632.001) and one screw (part number unknown) were reported with the complaint that a matrix top-loading polyaxial head had popped off one of the matrix screws.However, the devices were not returned for investigation; only medical imaging was provided.Thus, the following investigation is based on the medical imaging.Device condition: the medical images appear to show a pair of rod segments each with two polyaxial screws and one rod.One of the polyaxial heads appears to have disassembled from the polyaxial screw.From the provided images, no fractures in the parts could be identified.Therefore, the overall complaint condition is confirmed and consistent with the reported condition as the polyaxial head appears to have popped off.Replication of this complaint condition is not applicable as the devices were not received for physical inspection.Lot number review: a dhr review could not be performed as the lot number is unknown.Drawing review: the following drawing was reviewed; ti top loading poly head, matrix: during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.As the physical device was not received no further dimensional or material testing could be completed.No definitive root cause was able to be determined as circumstances surrounding the event and over the implant duration are unknown and the devices were not available for inspection.Risk assessment review: the matrix 5.5 design and clinical risk management (dcrm) document was reviewed in action (b)(4) and found to adequately address the complaint condition.Conclusion: a visual inspection via the provided x-ray, drawing review, complaint history review, and risk assessment review were performed as part of this investigation.The complaint condition is confirmed as the provided images show the polyaxial head slightly disassembled from the screw.From the provided information, no design or manufacturing issue was identified.No new malfunctions were observed during the course of this investigation.The risk assessment was found to adequately address the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIX TOP LOADING POLYAXIAL HEAD
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7270875
Report Number2939274-2018-50633
Device Sequence Number2378382
Product Code NKB
UDI-Device Identifier10705034744971
UDI-Public(01)10705034744971(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K100952
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.632.001
Device Catalogue Number04.632.001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer03/23/2018
Initial Report FDA Received Date02/14/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight90